Post by compiler on May 20, 2017 5:15:54 GMT -8
Howdy. Mel from Mid-Michigan. I need some help/advice. I was an active healthy 70 year-old male. I have been fighting prostate cancer for 8 years but doing well with that.
On March 6, while vacationing in Ca., I fell hard onto concrete, leading with my head. Initially, I lost all feeling in my arms and legs. Within a day I regained some feeling, but very little utility. Turns out I had severe spinal stenosis, and I now have center spinal cord syndrome. (Incomplete injury). I spent 9 days at Scripps hospital in La Jolla and then 6 weeks at Ca. Rehab Institute in Century City. I was finally able to travel home a month ago.
But my improvement has greatly stalled. Spasticity has increased tremendously, really handicapping any more progress I am currently using a wheelchair – I also use a platform walker, but it is difficult going from sitting to standing, especially hard with my spasms. My hands continually feel like there is electric current through them. I have minimal use of my hands.
I am on garbapentum. I went from 600 mg. Per day to 900, and today I will try 1200 mg. I don’t think that is doing a thing. First query: Might an increased dosage help?
I was on baclofen briefly for the spasms. That caused nighttime disturbances which freaked out my wife, so we switched to tizanadine. We have been trying to adjust the dosage since then. It causes many issues. My BP often nosedives. (Midodrine sometimes helps with that). Even worse, when it relaxes the spasms, my muscles get flaccid and I then have difficulty walking, doing exercises, etc. We can’t seem to adjust the dosage to relieve spasms and yet allow me to function. My max. dosage has been 1200 mg per day. Min about 800. Suggestions? How do I switch from tizanadine to baclofen? Can I just drop one and use the other? Can I taper the tizanadine while at the same time add the baclofen?
I did an MRI on Monday and will be seeing a neurosurgeon on Friday. Can surgery for my stenosis improve matters.?
Finally, I seem to have bladder/bowel issues. At first I could not pee at all and needed catheterization every 6 hours. Finally, relief! My bladder started working. But many nights, I have to go about 10 times! Not good for my wife. Some nights, I am fine. During the day, I am fine. Doctor has me on Mirebetriq. I don’t think it works.
Finally, the bowel situation is disturbing. I am now incontinent. I feel it coming and cannot stop it. I have to the bathroom in 5 seconds. Can’t do it. I suspect the tizanadine has relaxed my anal sphincter, making it useless, or it is just due to the spinal injury. Also, everything feels weird, so I may not be interpreting early bowel feelings correctly. Any suggestions? I have tried regularly sitting on the toilet…which does nothing.
OK., enough for now. I hope someone can help. It is hard to stay positive with this devastating injury, but I am trying.